Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2011, 9:21 PM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 9:21 PM CDT (02:21 UTC)
- Expired
- Apr 26, 2011, 10:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Harrison County, TX, Marion County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:44 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS54 KSHV 270221
SVRSHV
TXC203-315-365-401-270315-
/O.NEW.KSHV.SV.W.0166.110427T0221Z-110427T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
SOUTHEASTERN MARION COUNTY IN NORTHEAST TEXAS...
NORTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
NORTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...
* UNTIL 1015 PM CDT
* AT 916 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WOODLAWN TO 11 MILES
SOUTHWEST OF TATUM...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MARSHALL TO 9 MILES EAST OF HENDERSON...AND MOVING EAST
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BECKVILLE...DEBERRY...ELYSIAN FIELDS...WASKOM AND KARNACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3237 9462 3236 9460 3237 9458 3239 9458
3240 9461 3275 9442 3277 9406 3211 9405
3216 9473
TIME...MOT...LOC 0221Z 225DEG 25KT 3270 9432 3223 9462
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:56 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Apr 26, 2:56 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05Hazardous weather outlook, Apr 26, 12:00 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 26, 8:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL LONGVIEW 32.52N 94.76W
04/26/2011 E0.75 INCH GREGG TX AMATEUR RADIO
&&
04Local storm report, Apr 26, 9:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TORNADO KICKAPOO 32.20N 93.85W
04/26/2011 DE SOTO LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HIGHWAY 171 NEAR HIGHWAY 5.
0815 PM TORNADO FRIERSON 32.25N 93.70W
04/26/2011 DE SOTO LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG HIGHWAY 175 NORTH OF
I-49 NEAR FARRIS LANE.
&&
15Local storm report, Apr 26, 9:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO TYLER 32.33N 95.30W
04/26/2011 SMITH TX BROADCAST MEDIA
SEVERAL TREES AND POWER LINES DOWN ON CR 3123 AND
MORNINGSIDE NEAR NE LOOP 323. TREE DOWN ON A HOUSE AT THE
2600 BLOCK OF CECIL.
&&
15Local storm report, Apr 26, 9:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL HALL SUMMIT 32.18N 93.30W
04/26/2011 E1.00 INCH RED RIVER LA BROADCAST MEDIA
&&
04Local storm report, Apr 26, 9:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL TAYLORTOWN 32.38N 93.60W
04/26/2011 E1.75 INCH BOSSIER LA TRAINED SPOTTER
GOLF BALL SIZE HAIL IN TAYLORTWON
0827 PM TSTM WND DMG TAYLORTOWN 32.38N 93.60W
04/26/2011 BOSSIER LA TRAINED SPOTTER
LARGE TREE BRANCHES DOWN. WINDS ESTIMATED NEAR 60 MPH.
0900 PM HAIL 1 S CASTOR 32.24N 93.17W
04/26/2011 E2.75 INCH BIENVILLE LA TRAINED SPOTTER
BASEBALL SIZE HAIL FALLING JUST SOUTH OF CASTOR ON
HIGHWAY 153.
&&
15Local storm report, Apr 26, 9:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL EAST POINT 32.17N 93.43W
04/26/2011 E1.75 INCH RED RIVER LA PUBLIC
GOLF BALL SIZE HAIL IN THE EAST POINT COMMUNITY WEST OF
HALL SUMMIT.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:10 PM CDT | Tornado Warning | SHV | Harrison, Marion | 50 min |
| Apr 26, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 47 min |
| Apr 26, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 57 min |
| Apr 26, 7:41 PM CDT | Tornado Warning | SHV | Panola | 49 min |
| Apr 26, 7:47 PM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith, Upshur | 43 min |
| Apr 26, 8:28 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Smith | 35 min |
| Apr 26, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith | 41 min |
| Apr 26, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
| Apr 26, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 49 min |
| Apr 26, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River, Titus | 57 min |
| Apr 26, 11:20 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine | 55 min |
| Apr 26, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, San Augustine, Shelby | 56 min |
| Apr 27, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 67 min |
| Apr 27, 1:28 AM CDT | Tornado Warning | SHV | Angelina, San Augustine | 32 min |
| Apr 27, 1:33 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
| Apr 27, 2:00 AM CDT | Tornado Warning | SHV | Sabine, San Augustine | 47 min |
| Apr 27, 4:46 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Titus | 59 min |
| Apr 27, 5:15 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 60 min |
| Apr 27, 7:30 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.